MAUDE Adverse Event Report: STRYKER INSTRUMENTS-FREIBURG LARYNGEAL ELECTRODE SELECT, ID 7-9MM; SURGICAL NERVE STIMULATOR/LOCATOR

STRYKER INSTRUMENTS-FREIBURG LARYNGEAL ELECTRODE SELECT, ID 7-9MM; SURGICAL NERVE STIMULATOR/LOCATOR
Catalog Number 5140-530-856
Medical Device Problem Codes Failure to Sense (1559); Device Sensing Problem (2917); Impedance Problem (2950)
Health Effect - Clinical Code Nerve Damage (1979)
Date of Event 02/27/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Failure analysis is in progress; additional information will be submitted once the quality investigation is completed.
 
Event or Problem Description
It was reported that during a total thyroidectomy procedure the ground needle impedance was intermittent, and nerve monitoring function was lost.It was reported a vocal cord nerve was transected, and the left thyroidectomy was not completed.
 
Additional Manufacturer Narrative
Product long description, product code, common device name, catalog #, concomitant medical products grid, pma/510(k)#, (b)(4).Follow-up report submitted to document device evaluation results.The reported malfunction, loss of recording channel, could be confirmed based on the evaluation of the laryngeal electrode, which was previously reported as the concomitant device.
 
Event or Problem Description

Brand Name
LARYNGEAL ELECTRODE SELECT, ID 7-9MM
Common Device Name
SURGICAL NERVE STIMULATOR/LOCATOR
Manufacturer (Section D)
STRYKER INSTRUMENTS-FREIBURG
boetzingerstr. 41
freiburg D-791 11
MDR Report Key8455038
Report Number0001811755-2019-00949
Device Sequence Number1668790
Product Code ETN
UDI-Device Identifier37613327292108
UDI-Public37613327292108
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K091874
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number5140-530-856
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/28/2019
Initial Date Received by Manufacturer 02/27/2019
Supplement Date Received by Manufacturer07/11/2019
Initial Report FDA Received Date03/27/2019
Supplement Report FDA Received Date07/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
5140-530-856, LARYNGEAL ELECT, 7-9MM, SN# (B)(4)